MAUDE Adverse Event Report: COVIDIEN LLC MAHURKAR; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COVIDIEN LLC MAHURKAR; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number 8813793009
Medical Device Problem Codes Product Quality Problem (1506); Difficult to Remove (1528); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during surgery, the guide wire was kinked and was stuck close to the "j" shape.The guide wire was coiled.The catheter was not repaired.There was no leak.No cleaning used on the device.Tego was not utilized.There was no luer adapter issue.The insertion site was not treated prior to product placement.No tools were used to remove the guide wire.No excessive force applied on the product.The guide wire did not break into pieces.The guide wire used was the one included in the kit.The dimension(s) of the catheter and the guide wire matched what was indicated on the label.There was no dimension issue noted.The device was observed as normal prior to use.Flushing was done prior to use with saline and it had no problem.No other defects/damages found on the product.No other products was being utilized with the device.They removed the guide wire as a remedial action performed to address the issue.It was necessary to remove the guide wire together (at the same time) with catheter or puncture needle (from where it was inserted).The procedure was completed.There was no blood loss.Blood transfusion was not required.No intervention/treat ment required as a result of the event.There was no reported patient injury.
 
Event or Problem Description
According to the reporter, during surgery, the guide wire was kinked and was stuck close to the j" shape.The guide wire was coiled.The catheter was not repaired.There was no leak.No cleaning used on the device.Tego was not utilized.There was no luer adapter issue.The insertion site was not treated prior to product placement.No tools were used to remove the guide wire.No excessive force applied on the product.The guide wire did not break into pieces.The guide wire used was the one included in the kit.The dimension(s) of the catheter and the guide wire matched what was indicated on the label.There was no dimension issue noted.The device was observed as normal prior to use.Flushing was done prior to use with saline and it had no problem.No other defects/damages found on the product.No other products were being utilized with the device.They removed the guide wire as remedial action performed to address the issue.It was necessary to remove the guide wire together (at the same time) with the puncture needle (from where it was inserted).The procedure was completed.There was no blood loss.Blood transfusion was not required.No intervention/treatment required as a result of the event.There was no reported patient injury.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, during surgery, guide wire was kinked and was stuck close to the "j" shape.The guide wire was coiled.The catheter was not repaired.There was no leak.No cleaning used on the device.Tego was not utilized.There was no luer adapter issue.The insertion site was not treated prior to product placement.No tools used to remove the guide wire.No excessive force applied on the product.The guide wire did not break into pieces.The guide wire used was the one included in the kit.The dimension(s) of the catheter and the guide wire matched what was indicated on the label.There was no dimension issue noted.The device was observed as normal prior to use.Flushing was done prior to use with saline and it had no problem.No other defects/damages found on the product.No other products being utilized with the device.They removed the guide wire as remedial action performed to address the iss ue.It was necessary to remove the guide wire together (at the same time) with the puncture needle (from where it was inserted).The procedure was completed normally after removal.There was no blood loss.Blood transfusion was not required.No intervention/treatment required as a result of the event.There was no reported patient injury.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Additional information: b5, g3 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during surgery, guide wire was kinked and was stuck close to the "j" shape head of the guidewire.The guide wire was coiled.The catheter was not repaired.There was no leak.No cleaning used on the device.Tego was not utilized.There was no luer adapter issue.The insertion site was not treated prior to product placement.No tools used to remove the guide wire.No excessive force applied on the product.The guide wire did not break into pieces.The guide wire used was the one included in the kit.The dimension(s) of the catheter and the guide wire matched what was indicated on the label.There was no dimension issue noted.The device was observed as normal prior to use.Flushing was done prior to use with saline and it had no problem.No other defects/damages found on the product.No other products being utilized with the device.They removed the guide wire as remedial action performed to address the issue.It was necessary to remove the guide wire together (at the same time) with the puncture needle (from where it was inserted).The procedure was completed normally after removal.There was no blood loss.Blood transfusion was not required.No intervention/treatment required as a result of the event.There was no reported patient injury.
 
Event or Problem Description
According to the reporter, during surgery, guide wire was kinked and was stuck close to the "j" shape head of the guidewire.It was mentioned that the guide wire was stuck at the top part of the puncture needle.The guide wire was coiled.The catheter was not repaired.There was no leak.No cleaning used on the device.Tego was not utilized.There was no luer adapter issue.The insertion site was not treated prior to product placement.No tools used to remove the guide wire.No excessive force applied on the product.The guide wire did not break into pieces.The guide wire used was the one included in the kit.The dimension(s) of the catheter and the guide wire matched what was indicated on the label.There was no dimension issue noted.The device was observed as normal prior to use.Flushing was done prior to use with saline and it had no problem.No other defects/damages found on the product.No other prod ucts being utilized with the device.They removed the guide wire as remedial action performed to address the issue.It was necessary to remove the guide wire together (at the same time) with the puncture needle (from where it was inserted).The procedure was compl eted normally after removal.There was no blood loss.Blood transfusion was not required.No intervention/treatment required as a result of the event.There was no reported patient injury.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3: evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted that one mahurkar guidewire.The guidewire was kinked in the returned photo.It was reported that there was a guide wire issue.The guide wire was unable to be withdrawn and was frayed, coiled or unraveled.The reported issues was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted one guide wire stuck in a puncture needle and one catheter.There proved to be resistance when trying to remove the guidewire from the puncture needle, confirming the reported condition.Upon removal of the guidewire, a mandril was used to push out the biological obstruction found in the needle, which appeared to be dried blood.It was reported that there was a guide wire issue, the guide wire was frayed, coiled or unravelled.The guide wire was unable to be withdrawn.The reported issues were confirmed.The most likely cause was not traced to the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MAHURKAR
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19321613
Report Number1282497-2024-00096
Device Sequence Number15042564
Product Code FOZ
UDI-Device Identifier10884521004801
UDI-Public10884521004801
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K192302
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8813793009
Device Catalogue Number8813793009
Device Lot Number2124600091
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2024
Supplement Date Received by Manufacturer05/08/2024
05/26/2024
07/14/2024
07/24/2024
08/12/2024
11/11/2024
Initial Report FDA Received Date05/15/2024
Supplement Report FDA Received Date06/03/2024
06/21/2024
07/18/2024
08/09/2024
08/15/2024
11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown